Hi I've been taking t3 - Tiromel since August and initially felt great on it. I stepped up the dose to a full tab over the space of a month. While doing that I reduced the amount of T4 I was taking, so now on 75mcg - I was on 150. I'm now feeling pretty tired and this is the 3rd day on the trot of feeling like I just want to be in bed.. Usually at least I alternate between a good day and a rest day.. I've no idea if I'm under-medicated or over medicated. It feels over to me.. If anyone can help I would appreciate it. Thanku
T3 dosage: Hi I've been taking t3 - Tiromel since... - Thyroid UK
I suspect the only way you will know for sure is to have some bloods taken including ft3 to see where you are. We are all so different and the correct dose for one will not be for another. I believe that pharmacologically t3 is meant to be about 4 times as active as t4 ie 25 mcg of t3 is roughly equivalent to 100mcg of t4. Personally I found it only 3 times as active which was very trial and error small increases or decreases hold the dose then repeat bloods. Good luck on your journey.
Jackie101 It's only been a month and you've moved very quickly - introduced a full 25mcg T3 and reduced Levo from 150 to 75 mcg. That is massive in such a short amount of time! It should have been done far more gradually, and altering one of your meds at a time then giving it a couple of weeks to see how you feel before making another alteration.
Also, alterations in dose take up to 6 weeks for the full effect to be felt.
What are your new results on Levo plus T3? I know you said from a previous thread that you can't afford private testing, but I pointed out that you can get a fingerprick test for TSH/FT4/FT3 for £39 from Medichecks. This is essential, you absolutely have to know your FT3 level when using T3, it is so important. You cannot know if you are under or over medicated unless you test. If your FT3 is over range you are over medicated.
Thanks Seaside Susie - that explains why I felt good initially but feel rubbish now. I increased the dose quickly because I was copying what you can do when taking NDT. I've been so rubbish on Levo, I hardly believe it does anything.. Would you suggest I decrease the dose immediately? I feel pretty terrible - headachey etc.. I don't trust that they know what they're doing with blood tests. I was told my levels were normal for years on Levo.. When I was on NDT, I got up to 3.5 grains and didn't feel good on that either. All I'm trying to do is get myself better on a budget..
I don't trust doctors with blood test results either, they don't know anything. Which is why I do private testing with BH. Many members on here can interpret blood tests as long as the reference ranges are included, and for altering doses then FT4 and FT3 are important, despite doctors only going by TSH.
I honestly don't know what to suggest about altering your doses now. I would want to see results first.
Thanku for your replies - I think my body is telling me it's no good so I'm going back to half a tab of T3 & Levo and hope that settles things down and then get a test done..
Sorry your feeling so poorly.
My endo increases T3 by 5mcgs's every 4 or 5 weeks. He won't do it any quicker so I wonder if you've just done this too quickly ?
I currently take 100mcgs levo and 20mcgs T3.
Thankyou - how much Levo were you on before?
He didn't reduce the Levothyroxine. He just got me to 100mcgs of Levo but my levels were still very low so then he started adding in T3
My levels on this amount are roughly as follows. They vary very slightly with each blood draw.
FT4 15.5 (12-22)
FT3. 6. (3.1-6.8)
TSH - suppressed
Not what you're looking for?
You may also like...
I recently reduced my Levoxyl of 200mcg down to 175 due to not feeling well on that high of dose, it
better so now only take 43.75mcg split over the day
25mcg waking, 12.5mcg @ 5 hrs later, 6,25mcg @...
inflammatories , I have been taking it for about a week with little improvement, it feels deep...
share your experience to know how to start T3 medication,dosage and what are its sideeffects for...
But it looks a bit low?
I've read that I need to take it several times a day with small dosages?...